Feeling Spacey

View previous topic View next topic Go down

Feeling Spacey

Post by Tag on Sun Apr 28, 2013 2:12 pm

Hi all,

I am wanting to know how many of you feel 'spacey' when you are on meds. I call it 'spacey' but there are a lot of other ways to describe this feeling such as feeling foggy; zombified; like a robot; running on auto-pilot; like the lights are on but there is nobody home; feeling like you are in a bubble or looking through a glass wall...

I have been on Fluoxetine and Citalopram (not at the same time) and have felt quite 'spacey' on both - Citalopram especially. My question for those of you who can relate is: Does the spaceyness go away when you are not on medication?

I am wondering if the spaceyness is my body's reaction to the meds or if it is just the way I am, regardless of whether or not I am medicated.

If any of you can shed some light on this, it would be much appreciated!

Thanks,

T

Tag

Number of posts : 4
Location : Nelson
Registration date : 2013-04-28

Back to top Go down

Re: Feeling Spacey

Post by snow white on Mon Apr 29, 2013 5:54 am

definantly medication, they really bugger up the body somthing wickid , your not alone in this, maybe your dose is too high. fluoxetine or prozac, its common name is a shocker for making people feel like zombies, it has some pretty heavy chemicals in it, simular to that of meth.
avatar
snow white

Number of posts : 14
Age : 29
Location : chch
Registration date : 2012-10-07

Back to top Go down

Re: Feeling Spacey

Post by Tag on Mon Apr 29, 2013 9:38 am

I was on Fluox/Prozac for years but came off it cold turkey and was fine until I got the Jadelle (contraceptive implant) which really fucked with my hormones. I got the implant removed but ended up having to go back on meds. I tried Citalopram in the hopes that I wouldn't feel as spacey but it's been just as bad, if not worse. I've heard good things about Venlafaxine - that it doesn't space you out and makes you feel like yourself again but after reading everything about it in this forum I'm not sure I want to go there.

I went to my doctor 2 weeks ago saying I wanted to change from Citalopram to Venlafaxine. We talked about it and decided I should half my daily dose of Citalopram 1) to see if the side effects (really bad spaceyness and lack of sex drive) reduce, and 2) as part of the process of changing meds or coming off them completely.

I've been on a half dose (10mg) of Citalopram for 14 days now and I feel really awful. I've been spaced out for 3 days straight now (usually I feel some kind of reprieve where I 'come back' from being spaced out and am actually 'there') and feel quite sad, extremely unmotivated, irritable and on-edge, especially tonight; I jump at every noise and feel like I'm going to snap. I'm so over feeling like this and just want it to stop.

Can someone tell me this is going to get better???

Tag

Number of posts : 4
Location : Nelson
Registration date : 2013-04-28

Back to top Go down

Re: Feeling Spacey

Post by snow white on Tue Apr 30, 2013 6:26 am

honestly, no, it doesnt get better meds are no good full stop, they do sooo much damage and make you worse, its all a marketing ploy, bugger all research goes into these drugs but they will give them out no problem, as long as doctors are prescribing them drug companies get paid. there is no money in people getting better, only money to be made in people staying sick and these drugs will keep you sick
avatar
snow white

Number of posts : 14
Age : 29
Location : chch
Registration date : 2012-10-07

Back to top Go down

Spacey

Post by sigmoidloop on Mon May 13, 2013 4:03 am

I have just started on Citalopram precribed 1/2 tablet 20mg for 4 days then a full tablet. I was OK with the 1/2 but taking the full dose left me totally spaced out. I have cut back to 3/4 and will stay on that for at least a week. Then try a full dose. I feel fine on the 3/4 so far. Hope this helps.

sigmoidloop

Number of posts : 1
Location : Auckland
Registration date : 2013-05-13

Back to top Go down

Re: Feeling Spacey

Post by Headless12 on Mon May 13, 2013 10:42 am

Hi Tag

I was put on Citalopram in June 2011, because I drive for a living and it's not meant to have the fatigue issues that some of the older antidepressants have. What I wasn't warned about was what happens when you first start taking them. For me within about 20mins I was zombiefied, like a massive weight of fatigue hit me, I was sitting in my arm chair at the time and really wanted to lie down and sleep but was too tired to move, some one could have broken into my home and ransacked that place and I would have been too buggered to do anything. The next morning I felt like my old crazy self again so rang the GP and asked WTF??? It was the practise nurse who gave me the heads up that the first 4-6 days can be awefull so my advise to people now is try and have someone with you for those first few days of a start or change of meds.

Reading other peoples experiences hear I realise I have been extremely blessed and am greatfull that Citalopram is the right med for me and we have become good friends now that we've found the right dose (started at 20, went to 30, tried 60, am all tickertyboo at 40mg a day) and don't seem to have many of the side effects (I just get dry throat and grumbly tum from time to time, and the occasional postural hypotension).

The thing with the meds though is tricky, it not so much a case of take them or not take them, for some people they are fantastic and others they are a nightmare, prozac in all its' forms has been banned in scandinavian countries and parts of europe because of the increase in suicide and murders, apparently patients with underlying anger or aggression issues react badly to it, yet I know here is NZ that swear by it and won't be parted from it because it's the only thing that makes them feel human again.

Having said that I have several friends who have tried various types of anti-d's and had bad experiences with them all, and are understandably not willing to try anymore, as for me and my Citalopram, God help the fool who tries to part us!!! for me I feel so much better than I ever have before that the side effects I experience are just fine with me.

To have developed depression your chemical balance is already shot to shit, but there are so many causes and types of depression that all manifest differently for the individual living with the condition that meds are a hit and miss process - not even remotely pleasant when things are already so out of whack. I've been studying pharmocology and when we got the mental health section, the first thing the tutor say was " Depression is a chemical flaw, not a character flaw" - bless him, he didn't know I was a retard lol. and then he said the problem with anti-depressants is no-one really knows how they work, for those they (meds) work for, they work really well, and for those they don't it can be really bad. So what is being taught now is exhaust all other avenues first, let the meds where possible be a last resort - and never the only resort.

For me meds started after talking therapy had have a moderate effect for 6+ months, now with meds and psyco-therapy life is good. Keep your options open and keep talking.

Best of health to you.

Headless12

Number of posts : 21
Location : Wanganui/Manawatu
Registration date : 2012-11-14

Back to top Go down

Re: Feeling Spacey

Post by Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum